MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø12X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL, RIGHT GAMMA4 Ø12X400MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84252400S
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/20/2024
Type of Reportable Event Malfunction
Event or Problem Description
As reported: "orif was performed for a male patient with right femoral trochanteric fracture.After tightening the set screw, the surgeon found that the bone head could be rotated while the nail was implanted.Thus, the surgeon attempted to loosen the set screw to adjust the rotational alignment by the lag screw.However, the set screw was not loosened even though the surgeon tried to turn it both clockwise and counterclockwise.Eventually, the lag screw began to turn slightly, so the surgeon completed the surgery by adjusting the lag screw and retightened the set screw while the set screw did not turn smoothly even after adjusting the lag screw.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.In relation to the set screw insertion following statement of the gamma4 hip fracture nailing system operative technique can be pointed out: "warning ensure the lag screw driver handle is parallel or perpendicular to the proximal targeting arm.Take care during set screw insertion to avoid any implant damage.This may compromise implant performance." if the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.
 
Event or Problem Description

Brand Name
LONG NAIL, RIGHT GAMMA4 Ø12X400MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19522343
Report Number0009610622-2024-00284
Device Sequence Number8412776
Product Code HSB
UDI-Device Identifier07613327476040
UDI-Public07613327476040
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number84252400S
Device Lot NumberK156B11
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/20/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/12/2024
Supplement Report FDA Received Date08/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale